MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 130-32-53
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Osteolysis (2377)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
In 2015, the patient had a hip prosthesis cup from exactech implanted.As part of the manufacturer's recall, the patient came in for a check-up.The x-ray and ct scans showed a clear decentration of the prosthesis head and unusually large osteolyses in the acetabulum as signs of inlay wear.This was verified when the inlay was changed on (b)(6) 2024 to a vit e-hardened, specially approved inlay (novation xle, neutral liner, group 3, 36 mm i.D., ref: 140-36-53, sn: (b)(6).As part of the replacement operation, in addition to the inlay exchange, the firm cup integrity was determined, as well as the curettage and filling of the cysts in the cup bed using hydroxyapatite + calcium (cerament bone void filler) and the prosthesis head was changed.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3 - the devices were not returned for analysis.No images, radiographs, or patient information was provided.The hhe noted, there is evidence that a moderately higher risk of edge-loading and premature prosthesis wear is possible in a specific subset of patients with certain implant configurations and surgical implant positioning.A number of variables including use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) could have all contributed to the increased trend in wear/osteolysis.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh could also have contributed to the increased trend in wear/osteolysis.Patients with increased risk tend to present with signs for prosthesis wear and subsequent particle-induced osteolysis within the first 5 years after the index arthroplasty and have the following characteristics: significant edge loading of the femoral head on the acetabular liner, patients implanted with a lateralized liner, patients in whom the largest available femoral head and/or thinnest available acetabular liner was used, and patients implanted with a component having a shelf age of greater than 2 years.Those patients having a combination of risk factors will have the highest risk for early wear and lysis.According to the information provided, the patient underwent a total hip replacement surgery.The device included a novation gxl liner.The patient was revised due to prosthesis wear.However, this cannot be confirmed since the device was not returned for evaluation, and images or radiographs were not provided.The most likely cause for the reported revision due to prosthesis wear is a combination of the risk factors specified.However, this cannot be confirmed with the information that was provided.H6 - clinical, component, investigation codes added.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
NOVATION
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key20403104
Report Number1038671-2024-03877
Device Sequence Number6518240
Product Code MEH
UDI-Device Identifier10885862022172
UDI-Public10885862022172
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2019
Device Catalogue Number130-32-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
180-01-58 - CROWN CUP, CLUSTER-HOLE GR.58, (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale